MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO MOD RATCHET HDLE/CHUCK *EA; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US ARTHRO MOD RATCHET HDLE/CHUCK *EA; SURGICAL SCREWDRIVER, REUSABLE
Model Number 219215
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep that during an unknown procedure on (b)(6) 2022, it was observed that the ratcheting portion of the handle of the ratchet handle w/jacob's chk got disconnected from the device.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).The lot number was unknown.The lot number was unknown; therefore, the expiration date, manufacturing site name and device manufacture date were unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of the device received.Upon visual inspection, it was observed that the handle had wear marks, the laser markings were slightly faded and deterioration in the metal.The internal connection of the stainless-steel chuck had corrosion and the metal lost its shape; this part was disconnected from the device.The marks revealed rough use during a long time.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.This type of failure has been associated to worn/rusty internal components, which could be a result of improper cleaning/drying of the instrument, as well as rough use.As per ifu, appropriate personal protective equipment and attire should be worn when cleaning and sterilizing soiled surgical instruments.Inspect for damage prior to use.Replace a damaged, worn, or bent instrument.Do not attempt to straighten, sharpen, or repair.Avoid exposing instruments to hypochlorite solutions as these will promote corrosion.End-of-useful-instrument-life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.Avoid prolonged exposure to saline to minimize the chance of corrosion.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14596784
Report Number1221934-2022-01598
Device Sequence Number2058052
Product Code LXH
UDI-Device Identifier10886705005505
UDI-Public10886705005505
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219215
Device Catalogue Number219215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer06/07/2022
06/14/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date06/08/2022
06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown